MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Catalog Number BD710DF282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a premature ventricular contractions (pvc) cardiac ablation procedure utilizing a webster ® cs catheter with ez steer® thechnology and auto id and the patient experienced cardiac tamponade and required medical interventions.It was reported pericardial effusion was noticed once the catheters were pulled out of the body and confirmed on a transthoracic echo.The patient's blood pressure dropped.The effusion was treated by pericardiocentesis with 2500cc¿s fluid withdrawn.Patient transported to the operating room (or) for open heart surgery because the bleeding would not stop and subsequently required an extended hospital stay.Physician¿s opinion is the adverse event was caused by the procedure.When the patient went into surgery, they discovered that the perforation was in the coronary sinus.The caller believed that ¿the patient must have had a hole and when they pulled the catheter, it must have opened up that hole and it must have started to bleed." the caller reported that the physician did not believe the catheter itself caused the issue.Patient fully recovered and has been discharged post op surgical care.No transseptal puncture performed, ablation had been performed and no evidence of steam pop.Correct settings selected on devices, and no error messages on equipment during procedure.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 15-nov-2023, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported a patient underwent a premature ventricular contractions (pvc) cardiac ablation procedure utilizing a webster ® cs catheter with ez steer® thechnology and auto id and the patient experienced cardiac tamponade and required medical interventions.It was reported pericardial effusion was noticed once the catheters were pulled out of the body and confirmed on a transthoracic echo.The patient's blood pressure dropped.The effusion was treated by pericardiocentesis with 2500cc¿s fluid withdrawn.Patient transported to the operating room (or) for open heart surgery because the bleeding would not stop and subsequently required an extended hospital stay.Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.Physician¿s opinion is the adverse event was caused by the procedure.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
**udi related data quality updates only** correction to the initial mdr, incomplete udi was provided.Section d4.Primary udi number has been updated with full udi (b)(4).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18000409
Report Number2029046-2023-02421
Device Sequence Number15354401
Product Code DRF
UDI-Device Identifier10846835002409
UDI-Public(01)10846835002409(11)230413(17)260412(10)31040531M
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Catalogue NumberBD710DF282CT
Device Lot Number31040531M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer11/15/2023
11/28/2023
07/11/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/16/2023
12/18/2023
07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BI DIR 7FR DEF CS,D-F,12 PIN; SMARTABLATE GENERATOR KIT-US; THMCL SMTCH SF BID, TC, D-F
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age61 YR
Patient SexMale